Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 124, NWS Corpus Christi, TX

July 26, 2007Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 26, 2007, 3:00 PM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jul 26, 2007, 3:06 PM CDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 3:00 PM CDT (20:00 UTC)
In effect from
Jul 26, 2007, 3:06 PM CDT
Expired
Jul 26, 2007, 5:00 PM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 262006
FFWCRP
TXC273-355-409-262200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KLEBERG COUNTY IN SOUTH TEXAS
  NUECES COUNTY IN SOUTH TEXAS
  SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 500 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL CONTINUED TO DECREASE IN COVERAGE AND INTENSITY ACROSS THE 
SOUTHERN COASTAL BEND. GENERALLY AN ADDITIONAL 1/10 TO 1/4 OF AN 
INCH MAY BE POSSIBLE OVER THE NEXT TWO HOURS IN SOME AREAS. 

HOWEVER...THE EXCESSIVE RAINFALL THAT HAS OCCURRED EARLIER IN THE 
DAY HAS LEFT MANY SECONDARY ROADWAYS FLOODED...AND THE FLOOD WATERS 
WILL BE SLOW TO RECEDE. MOTORISTS WILL TRAVEL PLANS SHOULD DRIVE 
WITH CAUTION THROUGH THE REMAINDER OF THE AFTERNOON AND CHECK WITH 
LOCAL MEDIA OUTLETS OR TXDOT FOR ROAD CLOSURES.

IN ADDITION EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2727 9805 2761 9803 2802 9779 2813 9787
      2795 9707 2796 9707 2796 9707 2779 9722
      2786 9752 2762 9721 2788 9705 2788 9705
      2729 9736 2728 9738 2762 9724 2764 9727
      2727 9751 2727 9752 2731 9750 2735 9750

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:15 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 26, 10:15 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT THU JUL 26 2007

...CORRECTION FOR MARINE DISCUSSION...

.UPDATE...ANOTHER WET DAY IN STORE AS ATMOSPHERIC CONDITIONS LOOK
VERY SIMILAR TO YESTERDAY. NEARLY STATIONARY UPPER LOW IS EXPECTED
TO REMAIN WEST OF THE REGION...JUST WSW OF THE TX BIG BEND.
SOUTHERLY WINDS ON THE EAST SIDE OF THIS SYSTEM WILL CONTINUE TO
DRAW DEEP TROPICAL MOISTURE NORTHWARD ACROSS S TX. CURRENT FLASH
FLOOD WATCH FOR ENTIRE AREA THROUGH MIDNIGHT TONIGHT WILL LIKELY
BE EXTENDED THROUGH FRI WHEN AFTERNOON PACKAGE IS ISSUED TODAY.

LATEST 12Z SOUNDING FROM CRP SHOWS PWS OF NEARLY 2.25 INCHES...DEEP
SOUTHERLY FLOW OF 10-15 KTS...WITH SFC WINDS BACKED TO ESE.
THUS...COULD AGAIN SEE ISOLATED WATERSPOUTS AND TROPICAL FUNNELS
TODAY. MODELS APPEAR TO BE TARGETING THE ENE 1/3 OF THE CWA FOR
HIGHEST QPF...ESPECIALLY COASTAL COUNTIES FROM CC BAY TO VCT.
CURRENT FORECAST ALREADY HAS CAT POPS IN THIS REGION...WHICH LOOKS
GOOD FOR NOW. GIVEN MODERATE INSTABILITY AND HIGH PWS...ANY
DAYTIME HEATING WILL DESTABILIZE ATMOSPHERE...CAUSING ADDITIONAL
SHOWERS/TSTMS FURTHER INLAND.

CONTINUING TO MONITOR FLASH FLOOD THREAT...WHICH IS CURRENTLY
HIGHEST OVER BEE...JIM WELLS...WESTERN KLEBERG...CALHOUN...ARANSAS
AND REFUGIO COUNTIES.

&&

.MARINE...NO SIGNIFICANT CHANGES TO CURRENT FORECAST. EXPECT SCT-
NUMEROUS SHOWERS/TSTMS TO CONTINUE THROUGH EARLY AFTERNOON...AND
POSSIBLY DECREASE A LITTLE AS INSTABILITY INCREASES OVER THE LAND
BY MID AFTERNOON. HOWEVER...TROPICAL WAVE IS COMING UP FROM THE
SOUTH...WHICH WILL INCREASE SHOWERS/TSTMS AGAIN LATER TODAY AND
TONIGHT THROUGH FRI. WILL KEEP SCEC CONDITIONS GOING TODAY...
ESPECIALLY FOR OFFSHORE WATERS...AS THE TROPICAL WAVE AND ASSOCIATED
CONVECTION MOVE NORTHWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  75  88  77  90  /  80  70  70  50  50
VICTORIA          84  74  86  76  89  /  90  80  80  50  60
LAREDO            90  75  93  78  95  /  70  50  50  60  60
ALICE             87  73  89  76  92  /  80  60  70  50  60
ROCKPORT          85  78  87  78  89  /  90  80  80  50  50
COTULLA           85  73  89  73  91  /  70  50  50  60  60
KINGSVILLE        87  75  89  76  91  /  80  60  70  50  50
NAVY CORPUS       86  78  88  79  89  /  80  70  70  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

RM/33...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jul 26, 6:00 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT THU JUL 26 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST
OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH
ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF
SOUTH TEXAS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO
SATURATED SOIL CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME
RUNOFF AND LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER-LEVEL LOW PRESSURE SYSTEM IS FORECAST TO DRIFT WEST INTO
MEXICO OVER THE WEEKEND. THE LOW WILL INTERACT WITH DEEP TROPICAL
MOISTURE AND PRODUCE SCATTERED...AND AT TIMES NUMEROUS...SHOWERS AND
THUNDERSTORMS ACROSS SOUTH TEXAS WITH A THREAT OF LOCALLY HEAVY
RAINFALL. THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE FRIDAY
AND SATURDAY...BUT SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH SUNDAY. SCATTERED 1 TO 2 INCH AND LOCALIZED 3 TO 6
INCH RAINFALL TOTALS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY.
THESE RAINFALL TOTALS WILL ADD UP THROUGH THE END OF THE WEEK
LEADING TO AN INCREASING THREAT FOR FLASH FLOODING. SEVERAL RIVERS
IN THE AREA REMAIN NEAR OR ABOVE FLOOD STAGE DUE TO RECORD RAINFALL
AMOUNTS FOR THE MONTH OF JULY. ADDITIONAL HEAVY RAINFALL WILL ONLY
WORSEN THE RIVER FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TM

In the hours before

Local storm report, Jul 26, 11:18 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 AM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      7 NE ALICE              27.83N 97.98W
07/26/2007                   JIM WELLS          TX   LAW ENFORCEMENT

            HIGHWAY 44 WESTBOUND FROM BENTONVILLE TO HIGHWAY 359 IS
            UNDER WATER

&&

NH
Local storm report, Jul 26, 12:02 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1202 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
07/26/2007                   KLEBERG            TX   EMERGENCY MNGR

            ROADS BARRICADED AT SEVERAL STREETS AND INTERSECTIONS
            INCLUDING 17TH AND LEE...TRENT ROAD AND BUSINESS 77...AND
            N. ARMSTRONG.

&&

87
Local storm report, Jul 26, 1:24 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
124 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/26/2007                   NUECES             TX   NWS EMPLOYEE

            CARS STRANDED/STALLED DUE TO FLOODING AT BATES ROAD AND
            HIGHWAY 358.

&&

87
Local storm report, Jul 26, 1:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/26/2007                   NUECES             TX   LAW ENFORCEMENT

            HEARD REPORT FROM CORPUS CHRISTI AIRPORT THAT AGNES
            STREET AND HWY 44 COVERED WITH 1 FOOT OF WATER

0115 PM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
07/26/2007                   KLEBERG            TX   PUBLIC

            ALL MAJOR STREETS IN KINGSVILLE CITY LIMITS ARE COVERED
            WITH WATER AND MOST ARE IMPASSABLE WITH MANY STALLED CARS
            THROUGHOUT THE CITY

0120 PM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
07/26/2007                   KLEBERG            TX   LAW ENFORCEMENT

            MOST STREETS WITHIN KINGSVILLE CITY LIMITS COVERED WITH
            WATER

0120 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/26/2007                   NUECES             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODED ROADS ACROSS CORPUS
            CHRISTI...ESPECIALLY ALONG INTERSTATE 37 NEAR ANNAVILLE

&&

KRR
Local storm report, Jul 26, 2:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/26/2007                   NUECES             TX   TRAINED SPOTTER

            WATER FLOWING ACROSS ROAD AT HWY 286 AND LEOPARD STREET

&&

KRR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:19 PM CDTRiver Flood WarningCRPLive Oak4 days
Jul 26, 10:09 AM CDTRiver Flood WarningCRPLive Oak, McMullen11 hr
Jul 26, 10:09 AM CDTRiver Flood WarningCRPLive Oak, McMullen23 hr
Jul 26, 10:32 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces88 min
Jul 26, 12:04 PM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio86 min
Jul 26, 12:55 PM CDTMarine Weather StatementCRP2 hr
Jul 26, 1:27 PM CDTFlash Flood WarningCRPKleberg, Nueces93 min
Jul 26, 2:42 PM CDTRiver Flood WarningCRPNueces53 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.